Algebras and Representation Theory

, Volume 8, Issue 4, pp 541–561 | Cite as

Cohomology of Noncommutative Hilbert Schemes

Dedicated to Claus Michael Ringel on the occasion of his sixtieth birthday
  • Markus Reineke


Noncommutative Hilbert schemes, introduced by M. V. Nori, parametrize left ideals of finite codimension in free algebras. More generally, parameter spaces of finite-codimensional submodules of free modules over free algebras are considered. Cell decompositions of these varieties are constructed, whose cells are parametrized by certain types of forests. Asymptotics for the corresponding Poincaré polynomials and properties of their generating functions are discussed.


representations of free algebras moduli of representations Hilbert schemes Betti numbers 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Artin, M.: On Azumaya algebras and finite-dimensional representations of rings, J. Algebra 11 (1969), 523–563. CrossRefMathSciNetGoogle Scholar
  2. 2.
    Bialynicki-Birula, A.: Some theorems on actions of algebraic groups, Ann. of Math. (2) 98 (1973), 480–497. zbMATHMathSciNetGoogle Scholar
  3. 3.
    Bergman, G.: The diamond lemma for ring theory, Adv. Math. 29(2) (1978), 178–218. CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Duchon, P.: q-grammars and wall polyominoes, Ann. Comb. 3(2–4) (1999), 311–321. zbMATHMathSciNetGoogle Scholar
  5. 5.
    Duchon, P.: On the enumeration and generation of generalized Dyck words, Formal power series and algebraic combinatorics (Toronto, ON, 1998), Discrete Math. 225(1–3) (2000), 121–135. zbMATHMathSciNetGoogle Scholar
  6. 6.
    Ellingsrud, G. and Strømme, S. A.: On the homology of the Hilbert scheme of points in the plane, Invent. Math. 87(2) (1987), 343–352. CrossRefMathSciNetGoogle Scholar
  7. 7.
    Flajolet, P. and Louchard, G.: Analytic variations on the Airy distribution, Algorithmica 31(3) (2001), 361–377. MathSciNetGoogle Scholar
  8. 8.
    Fulton, W.: Intersection Theory, 2nd edn, Ergeb. Math. Grenzgeb., Springer, Berlin, 1998. Google Scholar
  9. 9.
    Göttsche, L.: Hilbert schemes of zero-dimensional subschemes of smooth varieties, Lecture Notes in Math. 1572, Springer, Berlin, 1994. Google Scholar
  10. 10.
    Haiman, M.: t,q-Catalan numbers and the Hilbert scheme, Selected papers in honor of Adriano Garsia (Taormina, 1994), Discrete Math. 193(1–3) (1998), 201–224. zbMATHMathSciNetGoogle Scholar
  11. 11.
    King, A.: Moduli of representations of finite-dimensional algebras, Quart. J. Math. Oxford Ser. (2) 45 (1994), 180, 515–530. zbMATHGoogle Scholar
  12. 12.
    Kontsevich, M.: Noncommutative smooth spaces, Talk at the Arbeitstagung Bonn, 1999, Preprint MPI 1999-50-h. Google Scholar
  13. 13.
    Le Bruyn, L.: Nilpotent representations, J. Algebra 197 (1997), 153–177. CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Le Bruyn, L. and Procesi, C.: Semisimple representations of quivers, Trans. Amer. Math. Soc. 317 (1990), 585–598. MathSciNetGoogle Scholar
  15. 15.
    Le Bruyn, L. and Seelinger, G.: Fibers of generic Brauer–Severi schemes, J. Algebra 214(1) (1999), 222–234. CrossRefMathSciNetGoogle Scholar
  16. 16.
    Nakajima, H.: Varieties associated with quivers, In: Representation Theory of Algebras and Related Topics (Mexico City, 1994), CMS Conf. Proc. 19, Amer. Math. Soc., Providence, RI, 1996, pp. 139–157. Google Scholar
  17. 17.
    Nori, M. V.: Appendix to the paper by C. S. Seshadri: Desingularisation of the moduli varieties of vector bundles over curves, Intl. Symp. on Algebraic Geometry, 1977, pp. 155–184. Google Scholar
  18. 18.
    Procesi, C.: The invariant theory of n×n matrices, Adv. Math. 19 (1976), 306–381. CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Reineke, M.: The Harder–Narasimhan system in quantum groups and cohomology of quiver moduli, Invent. Math. 152 (2003), 349–368. CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Reineke, M.: Framed quiver moduli, cohomology, and quantum groups, Preprint, 2004, math.AG/0411101. Google Scholar
  21. 21.
    Stanley, R. P.: Enumerative Combinatorics, Vol. 2, Cambridge Stud. Adv. Math. 62, Cambridge University Press, Cambridge, 1999. Google Scholar
  22. 22.
    Takacs, L.: A Bernoulli excursion and its various applications, Adv. Appl. Probab. 23(3) (1991), 557–585. zbMATHMathSciNetGoogle Scholar
  23. 23.
    Van den Bergh, M.: The Brauer–Severi scheme of the trace ring of generic matrices, In: Perspectives in Ring Theory (Antwerp, 1987), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., Vol. 233, Kluwer Academic, Dordrecht, 1988, pp. 333–338. Google Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität MünsterMünsterGermany

Personalised recommendations